Hail, Grundy
- When
- July 14, 4:48 PM CST
- Where
- Grundy County, 6 mi NW of Galt
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.191, -93.460
An area of severe thunderstorms produced high winds and large hail over portions of the area on the evening of July 14th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
An area of severe thunderstorms produced high winds and large hail over portions of the area on the evening of July 14th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 14, 2:37 PM CST, 2 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 337 PM CDT SAT JUL 14 2007 .DISCUSSION... WEAK FRONTAL BOUNDARY SLOWLY SAGGING INTO NORTHERN MISSOURI THIS AFTERNOON. WEAK CONVERGENCE ALONG THE BOUNDARY AND ADEQUATE CAPPING HAS KEPT A MEAGER CU FIELD ALONG AND AHEAD OF THE FRONT. FEEL BEST CHANCE OF CONVECTIVE INITIATION WILL BE ALONG THE BOUNDARY DURING THE EARLY EVENING HOURS AND HAVE TAILORED CHC POPS ACCORDINGLY. HOWEVER...CURRENT THINKING IS ANY ACTIVITY WILL BE SCATTERED IN NATURE AND MAINLY DIURNALLY DRIVEN. GIVEN STORMS INITIATE...SOME SVR POTENTIAL DOES EXIST AS TEMPS HAVE RISEN INTO THE UPPER 80S TO LOWER 90S COUPLED WITH DEWPOINTS IN THE MID TO UPPER 60S. THIS HAS YIELDED SBCAPE VALUES OF 2500-3000 J/KG WITH LOW TO MID LEVEL LAPSE RATES NEAR 8.5C SETTING THE STAGE FOR VIGOROUS INITIAL UPDRAFTS AND STRONG DOWNDRAFT POTENTIAL. HOWEVER...WITH BULK SHEAR ON THE ORDER OF 20 TO PERHAPS 25KTS...FREEZING LEVELS APPROACHING 15KFT AND WEAKENING LAPSE RATES ABOVE 650MB...STORMS SHOULD BE SHORT LIVED AND PRESENT LITTLE OPPORTUNITY FOR LARGE HAIL PRODUCTION. IN ADDITION...GIVEN SHORT LIFE SPANS EXPECTED ADDITIONAL STORMS WILL LIKELY DEVELOP ALONG OUTFLOW OF INITIAL ACTIVITY UNTIL THE LOSS OF DAYTIME HEATING HALTS ADDITIONAL DEVELOPMENT. THINKING MOST OF THE ACTIVITY WILL DISSIPATE DURING THE EVENING HOURS BUT DID KEEP SLIGHT CHC POPS OVERNIGHT IN THE OFF CHANCE THINGS LINGER LONGER THAN EXPECTED. SOME UNCERTAINTY EXIST WITH REGARDS TO SOUTHWARD PROGRESSION OF BOUNDARY GIVEN WEAK POST FRONTAL PRESSURE RISES. GIVEN CONVECTION DOESNT SWEEP LOW LEVEL MOISTURE OUT OF THE AREA OVERNIGHT...ADEQUATE INSTABILITY SHOULD EXIST FOR THE CHC OF SCATTERED CONVECTION BY THE AFTERNOON HOURS. MUCH UNCERTAINTY EXIST IN THIS SCENARIO AND HAVE LEFT ONLY SLIGHT CHC POPS SOUTH OF I70 TO ACCOUNT. TEMPS SHOULD ONCE AGAIN BE ON THE WARM SIDE TOMORROW AS LITTLE COLD AIR WILL FILTER IN BEHIND THE AFOREMENTIONED BOUNDARY. WITH 19-21C H85 TEMPS EDGING INTO THE AREA AS WESTERN US UPPER RIDGE BUILDS WESTWARD...FEEL UPPER 80S TO LOWER 90S ARE JUSTIFIED ONCE AGAIN. NEXT SHORT WAVE IN NW FLOW TO SWEEP ACROSS THE GREAT LAKES MONDAY WITH A WEAK FRONT APPROACHING NORTHERN MISSOURI BY MONDAY NIGHT. NOT OVERLY IMPRESSED BY PRECIP CHANCES WITH THIS SYSTEM AS MAIN ENERGY WILL REMAIN TO THE NORTH AND EAST OF THE AREA. NEVERTHELESS...KEPT SLIGHT CHC WORDING MAINLY ACROSS THE NORTHEAST COUNTIES MONDAY EVENING. OTHERWISE...SHOULD BE ANOTHER WARM DAY AS H85 TEMPS WARM SLIGHTLY LEADING TO AFTERNOON HIGHS IN THE LOWER 90S AREAWIDE. DEROCHE EXTENDED... CONTINUE TO LOOK FOR THE UPPER RIDGE TO BUILD IN FOR THE EXTENDED PORTION OF THE FORECAST. HIGHS WILL CLIMB INTO THE 90S NEARLY EVERYWHERE ACROSS THE FORECAST AREA...WITH LOWS IN THE UPPER 60S AND LOWER 70S. WHILE WEAK UPPER LEVEL IMPULSES MAY APPROACH THE REGION...THE BUILDING RIDGE WILL HELP KEEP WEAK COLD FRONTS FROM REACHING THE MISSOURI REGION. THINK MOST ACTIVITY WILL THEREFORE STAY NORTH AND EAST OF THE AREA...LEAVING CHANCES GENERALLY LESS THAN 15 PERCENT. SO WITH THE EXCEPTION OF LINGERING SLIGHT CHANCES ON TUESDAY DUE TO A FRONT POSSIBLY IN THE AREA AT THE BEGINNING OF THE EXTENDED PORTION...HAVE KEPT THAT TIME-FRAME DRY FOR NOW. NRR && .AVIATION... A FEW CU BEGINNING TO POP UP ACROSS THE AREA AS AIR MASS DESTABILIZES. FRONTAL BOUNDARY...CURRENTLY MOVING ITO SOUTHERN IOWA/NEBRASKA...WILL BE THE FOCUS FOR THUNDERSTORM ACTIVITY ACROSS NORTHERN MISSOURI THIS AFTERNOON AND EVENING. FOR THE TIME BEING...KEPT VCTS IN THE TAFS UNTIL A BETTER HANDLE ON THE STORM SCALE EVOLUTION CAN BE REALIZED. SHOULD SEE PRECIP APPROACH KSJT BY 23Z AND THEN SOUTHWARD THEREAFTER. OTHERWISE...EXPECTING MOST OF THIS ACTIVITY TO WEAKEN WITH THE LOSS OF DAYTIME HEATING. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1251 PM CDT SAT JUL 14 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1251 PM CDT SAT JUL 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AHEAD OF A FRONTAL SYSTEM MOVING INTO NORTHERN MISSOURI. WITH INCREASING INSTABILITY THROUGH THE AFTERNOON HOURS...SOME OF THESE STORMS MAY BE CAPABLE OF DAMAGING WINDS AND SMALL HAIL AS THEY MOVE THROUGH THE AREA...MAINLY NORTH OF A KANSAS CITY TO MOBERLY LINE. IN ADDITION...LOCALLY HEAVY RAINFALL MAY CAUSE SOME FLOODING IN STRONGER STORMS. THUNDERSTORMS LOOK TO DEVELOP ACROSS NORTHERN MISSOURI AROUND 300 PM AND MOVE SOUTHWARD THROUGH THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. DEROCHE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 544 PM CDT SAT JUL 14 2007 MOZ015-016-024-142315- GRUNDY-LINN-SULLIVAN- 544 PM CDT SAT JUL 14 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN GRUNDY...NORTHWESTERN LINN AND SOUTHWESTERN SULLIVAN COUNTIES UNTIL 615 PM CDT... AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF GALT...OR 10 MILES NORTHEAST OF TRENTON...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... GALT BY 555 PM CDT. 7 MILES WEST OF BROWNING BY 615 PM CDT. THE TOWNS OF OSGOOD AND HUMPHREYS ARE ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 21
The Pleasant Hill radar (KEAX), 168 km away, was scanning. The volume nearest the first event began at 22:45 UTC.
6 hail, 5 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts to 60 mph, caused 4 to 6 inch diameter tree branches to snap off on Route P.
Several shingles blown off roof.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49755, 49756, 49761, 49757, 49762, 49763, 49758, 49764, 49765, 49759, 49760.